Alert archive / New York / Gale Warnings in 2016

Gale Warning 25, NWS New York, NY

June 12, 2016

NWS New York, NY issued this gale warning at Jun 12, 2016, 12:33 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2016, 12:33 PM EDT (16:33 UTC)
Expired
Jun 12, 2016, 8:13 PM EDT
In force
8 hr
Issued by
NWS New York, NY

The text

As transmitted.

143 
WHUS71 KOKX 121633
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1233 PM EDT SUN JUN 12 2016

...GALE FORCE GUSTS MAINLY NEAR SHORE INTO THIS EVENING...

ANZ330-335-338-340-345-350-353-355-130045-
/O.UPG.KOKX.SC.Y.0066.000000T0000Z-160613T2200Z/
/O.NEW.KOKX.GL.W.0025.160612T1633Z-160613T0100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1233 PM EDT SUN JUN 12 2016

...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. 

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35
  KT. SEAS 3 TO 6 FEET ON THE COASTAL OCEAN WATERS SOUTH OF LONG
  ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MALOIT
2 follow-up statements
887 
WHUS71 KOKX 121858
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
258 PM EDT SUN JUN 12 2016

...GALE FORCE GUSTS...MAINLY NEAR SHORE...INTO TONIGHT...

ANZ353-355-130300-
/O.EXT.KOKX.GL.W.0025.000000T0000Z-160613T0600Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
258 PM EDT SUN JUN 12 2016

...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT MONDAY...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35
  KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-335-338-340-345-350-130100-
/O.CON.KOKX.GL.W.0025.000000T0000Z-160613T0100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
258 PM EDT SUN JUN 12 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING...

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET ON THE COASTAL OCEAN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

MALOIT
954 
WHUS71 KOKX 130013
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
813 PM EDT SUN JUN 12 2016

...ROUGH CONDITIONS ON THE WATERS INTO MONDAY EVENING...

ANZ330-335-338-340-345-350-130815-
/O.CAN.KOKX.GL.W.0025.000000T0000Z-160613T0100Z/
/O.NEW.KOKX.SC.Y.0067.160613T0013Z-160614T0000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
813 PM EDT SUN JUN 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30
  KT. OCCASIONAL GUSTS UP TO 35 KT EARLY. SEAS 3 TO 5 FEET ON THE
  OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-130815-
/O.CAN.KOKX.GL.W.0025.000000T0000Z-160613T0600Z/
/O.NEW.KOKX.SC.Y.0067.160613T0013Z-160614T0000Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
813 PM EDT SUN JUN 12 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT MONDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. OCCASIONAL GUSTS UP TO 35 KT UNTIL LATE TONIGHT. SEAS 3 TO
  5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jun 12, 10:53 AM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 12, 10:53 AM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service New York NY
1053 AM EDT SUN JUN 12 2016

.SYNOPSIS...
A cold front moves through the area by around midday, followed by
Canadian high pressure builds in through at least the middle of
next week. A complex storm system then impacts the area from
Thursday into Friday. Another high then builds down from Canada
into Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Even with the cold front entering western portions of the CWA,
temperatures still have risen 2-4 degrees behind the front. With
that observation, have raised highs 1-2 categories across the
board. This is consistent with a blend of mixing down from 800
hPa per 12z KOKX and KALY soundings, and HRRR and RAP 2-meter
temperatures.

Continue to expect winds to remain below advisory criteria, with
peak gusts towards 40mph and maybe sustained winds reaching 30 mph
in one or two places early this afternoon.

Upper closed low pressure across eastern Canada rotates into
northern New England today with a shearing vort max moving into
the region this afternoon. Given dry sounding much above 850 hPa,
even with this forcing, it should remain dry, however, could see
some instability clouds across higher elevations where convective
temperatures should be reached.

There is a moderate risk of rip current development at Suffolk
County Ocean beaches today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Upper low pressure remains across the Canadian maritime tonight
into Monday with heights beginning to rise slowly after 09Z Monday
as an upper ridge builds toward the area. At the surface Canadian
high pressure builds to the west as the nearly vertically stacked
low surface low pressure meanders through the Canadian maritime. A
gusty northwest flow continues through the period.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Monday night into Tuesday the closed low remains in the Canadian
maritime while slowly filling. This will allow the upper ridge to
finally build into the area by midweek as the surface high also
builds farther to the east. This will allow the surface pressure
gradient to weaken and winds will be diminishing Monday night into
Tuesday.

The upper low moves east during the second half of the work week
as a weak shortwave moves into the upper ridge. The gradient will
remain fairly weak through the rest of the week as high pres
builds in.

Have continued with a dry forecast for the upcoming week as upper
level ridging builds into the ne as the cutoff low exits.
However, a frontal boundary to our south during the latter part
of the week will need to be watched. If the Canadian high building
in ends up being weaker or slower than currently forecast the
front may move a bit to the n and pcpn from waves of low pres
tracking along the boundary may make it into the local area
Thu/Thu night. The 12Z ECMWF is now trending in this direction,
but will wait for some continuity before adding PoP to
the forecast.

Otherwise, cool and comfortable throughout the week.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
A cold front has moved through, and winds have picked up
considerably in its wake, with gusts 30-35 kt. TAF's amended to
reflect this. Direction a little uncertain with respect to 310
magnetic through the afternoon, but appear more likely to veer
just right of that late this afternoon. Winds should diminish
somewhat this evening and still remain gusty through the night.

.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.Monday-Monday Night...VFR. Gusty NW winds G20-25KT, diminishing
at night.
.Tuesday-Thursday...VFR.

&&

.MARINE...
Made minor changes this update. The forecast appears on track.

Expect gusty nw winds into Monday, so have continued the small
craft advisory through then. However, it should be noted that
there is some suggestion that winds could fall below advisory
criteria Monday afternoon, however confidence in this is not high
enough to change SCA end time at this time.

The ocean seas build up to 5-6 ft today and then remain at those
same levels tonight before decreasing Monday with the NW fetch to
2-4 ft late Monday morning and afternoon.

The pressure gradient weakens further Monday Night through Tuesday
as the low in the Canadian Maritimes eventually weakens and moves
farther away while the high encroaches closer to the local waters.
Therefore sub SCA conditions are forecast for this timeframe.

&&

.HYDROLOGY...
Today through Friday...No rain is forecast.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 6 PM EDT Monday for ANZ330-335-338-
     340-345-350-353-355.

&&

SYNOPSIS...MET
NEAR TERM...Maloit/MET
SHORT TERM...MET
LONG TERM...24/MET
AVIATION...Goodman/JM
MARINE...Maloit/JM
HYDROLOGY...MET
Hazardous weather outlook, Jun 12, 12:26 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
1226 PM EDT SUN JUN 12 2016

NYZ075-080-081-178-179-131630-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1226 PM EDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT AT ATLANTIC
OCEAN BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-131630-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
1226 PM EDT SUN JUN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-131630-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1226 PM EDT SUN JUN 12 2016

...GALE WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 12, 12:31 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1231 PM EDT SUN JUN 12 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
122315-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
1231 PM EDT SUN JUN 12 2016

...STRONG GUSTY WINDS AND DECREASING RELATIVE HUMIDITY THIS
AFTERNOON...

NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH WILL
CONTINUE OVER THE REGION THIS AFTERNOON...WITH ISOLATED GUSTS TO
45 MPH POSSIBLE. IN ADDITION...RELATIVE HUMIDITIES WILL FALL INTO
THE 15 TO 30 PERCENT RANGE THIS AFTERNOON...LOWEST ALONG AND WEST
OF THE HUDSON RIVER. THE COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITIES WILL RESULT IN AN ENHANCED RISK OF FIRE SPREAD
THIS AFTERNOON. PLEASE DO NOT LEAVE ANY OPEN FLAMES UNATTENDED
WHILE OUTDOORS THIS AFTERNOON. ALSO...THE STRONG GUSTY WINDS COULD
BRING DOWN SOME TREE BRANCHES AND SMALL LIMBS...AND BLOW AROUND
LOOSE OBJECTS.

MALOIT

Nearby

Gale Warnings in New York, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.